Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Pain while urination, leakage after urination. Suffered from UTI. What could this be?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
Hi 2 months ago i suffered from a UTI (E.Coli) and after treating that a few weeks later i started to get irritation in my penis after urinating. I have had blood taken and had urine tests which have all come back negative. My stream seems a little slower. I do not struggle to urinate and there is no pain during urination. The pain seemed to flair up after masturbation but it could of been coincidental. The irritation is not really painful just irritating and near the head of the penis. There is some leakage after urination. I have been tested for kidney stones and had contrast renal scans all negative.
Posted Thu, 2 May 2013 in Men's Health
 
 
Answered by Dr. G.Srinivasan 1 hour later
Hi
Welcome to the forum.
I would treat you this way.
1. Repeat urine culture to see if infection has been eradicated. If infection persists, another course of SENSITIVE antibiotic needs to be given.
2. Ultrasound scan for residual urine.
3. Uroflowmetry test to check the urine flow.
Till results are available, you may take FLAVOXATE thrice a day for 5 days, which is urinary tract specific antispasmodic for symptomatic relief.
Based on the results next steps can be planned.
best regards
Above answer was peer-reviewed by
 
Follow-up: Pain while urination, leakage after urination. Suffered from UTI. What could this be? 17 minutes later
Hi,
i did the urine culture again was all clear, i had an ultrasound and bladder seemed to empty fine, i did not do the uroflowmetry as the flow i believe only slightly slowed. What does the Flavoxate actually do?

i am currently on a 30 day Doxycycline pill 100mg a day prescribed by a urologist is there anything else i can try to heal my urethra if it is damaged? home remedy etc?
 
 
Answered by Dr. G.Srinivasan 1 hour later
Thanks for the Results.
Flavoxate helps to ease the irritation.
Please continue doxycycline.
Cranberry juice and other fruit juices also should help.
If the slow flow persists, Uroflow may be needed.
Best regards,

Above answer was peer-reviewed by
 
Follow-up: Pain while urination, leakage after urination. Suffered from UTI. What could this be? 4 minutes later
I had been on cranberry juice for a while (problem is most is a concentrate mix not pure cranberry. I had also read its effects had been disproven? Will i need a prescription for Flavoxate? is there another fruit juice particularly that will help? would warm baths or anything also help
 
 
Answered by Dr. G.Srinivasan 26 minutes later
1. Cranberry in pure form or even a mix is beneficial.
2. I am not sure of the practice in Australia, whether prescription is needed for flavoxate.
3. Orange and lemon juice in liberal amounts are beneficial.
4. Baths are not advisable in UTI. Showers are better as water is cleaner.
Best regards
Above answer was peer-reviewed by
 
Follow-up: Pain while urination, leakage after urination. Suffered from UTI. What could this be? 3 minutes later
Ok thanks, but it is not a UTI as that has been cleared, it is just irritation.

i will try to find some cranberry concentrate pills if you believe this is recommended
 
 
Answered by Dr. G.Srinivasan 4 hours later
Welcome and all the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor